The Weekly Retro Movie Rundown 188

Sweet potato pie! Time to roll on another fun-filled weekend! We’ll, be rude not to right?

As we set sail once again into the unknown of another retro movie weekend, we find ourselves frantically checking, double checking and just once more for good measure our supplies that will see us through the duration. Crisps and dip? Check! Popcorn? Check! Snuggly duvet with pillows? Check! Enough tea and milk to supply a small country? Double check! So, let our retro movie rundown guide you through the top adventures that await you this weekend, taking you to far and distant lands. Enjoy!

Have a happy retro weekend!

SATURDAY 19th MARCH

.
Big (1988) E4 2:00pm-4:05pm (2 hours 5 minutes)
A boy ridiculed for his size makes a wish on a fairground machine to become bigger – only to wake up as a 30-year-old man. Driven from his home by his terrified mother, the bewildered youngster trapped in a grown-up body makes his way to New York, where he rises high in the ranks of a toy manufacturing company and applies his youthful enthusiasm to the complexities of adult life. Comedy, starring Tom Hanks, Elizabeth Perkins and Robert Loggia.

The Phantom (1996) Film4 4:40pm-6:40pm (2 hours)
A jungle-dwelling masked adventurer leaves his African home for New York in a bid to stop the power-crazed schemes of an evil industrialist. The tycoon is on the hunt for three legendary magical skulls, which can be combined to form the ultimate weapon. Superhero adventure, starring Billy Zane, Catherine Zeta-Jones, Treat Williams and Patrick McGoohan.

Ace Ventura: Pet Detective (1994) Comedy Central 6:15pm-8:00pm (1 hour 45 minutes)
An eccentric but brilliant former cop sets himself up to champion the underdog – as a private eye specialising in locating missing animals. The zany detective is called in to find a kidnapped dolphin – the mascot of an American football team – and uncovers a plot involving high-level police corruption. Comedy, starring Jim Carrey, Courteney Cox, Sean Young, Tone Loc and Noble Willingham.

Home Alone 2: Lost in New York (1992) Film4 6:40pm-9:00pm (2 hours 20 minutes)
Hapless youngster Kevin somehow manages to catch the wrong plane and finds himself heading for New York, while his family jets off to Florida. Having got his hands on his father’s credit card, he is enjoying the good life staying in a luxury hotel – until he bumps into two familiar burglars with an axe to grind. Comedy sequel, starring Macaulay Culkin, Joe Pesci, Daniel Stern, Brenda Fricker and Tim Curry.

The Mummy (1999) ITV2 7:40pm-10:00pm (2 hours 20 minutes)
A soldier of fortune joins an academic and her conniving brother on an expedition to an ancient Egyptian lost city. The explorers accidentally cause the spirit of a vengeful priest with awe-inspiring supernatural powers to rise from his tomb, leading to a desperate battle for survival. Fantasy action adventure, starring Brendan Fraser, Rachel Weisz, John Hannah, Arnold Vosloo and Oded Fehr.

The Day After Tomorrow (2004) Channel 4 7:40pm-10:00pm (2 hours 20 minutes)
A climatologist warns global warming will soon result in destructive freak weather, or even another ice age. He thinks the world still has time to prepare for the worst, but the crisis happens almost immediately – and as storms, earthquakes and hurricanes strike in terrifying fashion, he races across America to rescue his son from a frozen New York. Disaster thriller, with Jake Gyllenhaal and Dennis Quaid.

Fun Fact: The consultation by NASA scientists was requested before the filming of the movie, but NASA stated that the events in the film were too ridiculous to actually occur, and hence denied the request.

Yes Man (2008) ITV 11:00pm-1:00am (2 hours)
A depressed and anti-social loans adviser attends a self-improvement course and decides to start saying yes to every opportunity that comes his way. His outlook is immediately transformed, but he soon realises that some invitations should not be accepted and struggles to find a balance in his life. Comedy, loosely based on the autobiographical book by Danny Wallace, starring Jim Carrey, Zooey Deschanel, Bradley Cooper and John Michael Higgins.

SUNDAY 20th MARCH

.
The Incredible Hulk
(2008) ITV2 1:30pm-3:40pm (2 hours 10 minutes)
A bungled experiment causes a scientist to turn into a monster whenever he gets angry. He travels the world seeking a cure for his condition, while a ruthless general is determined to capture him and use the creature as a weapon. However, one of the soldiers under the officer’s command undergoes a terrifying transformation of his own. Comic-book adventure, starring Edward Norton, Liv Tyler, Tim Roth and William Hurt.

Hulk Merchandise

Octopussy (1983) ITV 4:10pm-6:35pm (2 hours 25 minutes)
James Bond investigates the mysterious death of a British agent in East Berlin, a mission that leads him to a glamorous, international jewel thief. He discovers one of her criminal cohorts, an Indian gangster, is in league with a crazed Soviet general who plans to heat up the Cold War by detonating a nuclear bomb in an American Air Force Base. Spy adventure, with Roger Moore, Maud Adams, Steven Berkoff and Louis Jourdan.

Fun Fact: Released in the same year as the rival James Bond production Never Say Never Again (1983) which showcased the return of Sean Connery to the role. “Octopussy” made $187 million worldwide, “Never Say Never Again” $160 million.

10 Things I Hate About You (1999) Film4 4:55pm-6:50pm (1 hour 55 minutes)
Lively teenager Bianca is not allowed to start dating until her man-hating sister Kat does first – but no boy is brave enough to ask her out. However, Bianca’s would-be boyfriend thinks he has found the perfect man for the job in the shape of a quirky loner with a mysterious past. Comedy, based on Shakespeare’s The Taming of the Shrew, starring Heath Ledger, Julia Stiles, Joseph Gordon-Levitt and Larisa Oleynik.

Liar Liar (1997) ITV2 7:15pm-9:00pm (1 hour 45 minutes)
A lawyer, whose underhand ploys to win cases leave him little time to see his son, discovers he is incapable of lying after the boy’s birthday wish makes his dad tell only the truth. However, this causes a host of problems as the attorney tries to muddle his way through a high-profile divorce settlement. Comedy, with Jim Carrey, Maura Tierney, Justin Cooper, Jennifer Tilly and Cary Elwes.

US Marshals (1998) ITV4 9:00pm-11:40pm (2 hours 40 minutes)
A federal marshal sets out in pursuit of an escaped prisoner who is determined to prove his murder conviction was false. As the chase progresses, the marshal is forced to work with a diplomatic security agent, making him realise the fugitive is no ordinary convict and that his claims of innocence may be true. Thriller sequel, starring Tommy Lee Jones reprising his Oscar-winning role from The Fugitive, alongside Wesley Snipes and Robert Downey Jr.

Whatever you’re up to this weekend, remember that sometimes when you feel hungry, you might just be thirsty and that sometimes the best thing you can give someone is your time.
xoxo